Alert archive / Colorado / Flash Flood Watches in 2011
Flash Flood Watch 4, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood watch at Aug 3, 2011, 5:26 AM MDT for 6 counties in Colorado. It took effect at Aug 3, 2011, 3:00 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2011, 5:26 AM MDT (11:26 UTC)
- In effect from
- Aug 3, 2011, 3:00 PM MDT
- Expired
- Aug 3, 2011, 9:46 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pueblo, CO
- Flood severity
- None
Counties Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Pueblo County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 72 km from the middle of the area, began a volume at 11:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 11.4 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 1274 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
689 WGUS65 KPUB 031126 FFAPUB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 526 AM MDT WED AUG 3 2011 ...HEAVY RAIN WITH LOCAL FLOODING POSSIBLE LATER TODAY... .THE MONSOON WILL CONTINUE TO BE ACTIVE TODAY...BRINGING ANOTHER ROUND OF MODERATE TO HEAVY RAINFALL TO PARTS OF SOUTHEAST COLORADO LATER THIS AFTERNOON AND EVENING. COZ076-077-079>086-031930- /O.NEW.KPUB.FF.A.0004.110803T2100Z-110804T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- INCLUDING...COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE... TEXAS CREEK...RYE...GREENHORN MTN...WOODLAND PARK...PIKES PEAK... CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY... COLORADO SPRINGS...PUEBLO 526 AM MDT WED AUG 3 2011 ...FLASH FLOOD WATCH IN EFFECT FROM 3 PM MDT THIS AFTERNOON THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL COLORADO... SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE. IN SOUTH CENTRAL COLORADO...FREMONT COUNTY AND WET MOUNTAINS. IN SOUTHEAST COLORADO...PUEBLO COUNTY. * FROM 3 PM MDT THIS AFTERNOON THROUGH THIS EVENING * SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND EVENING WILL BRING THE THREAT OF FLASH FLOODING TO THE AREA. * POSSIBLE IMPACTS WILL BE STREET FLOODING IN URBAN AREAS...AND ROCK OR MUD SLIDES IN THE MOUNTAINOUS AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ ROSE
3 follow-up statements
723 WGUS65 KPUB 031754 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 1154 AM MDT WED AUG 3 2011 ...HEAVY RAIN WITH LOCAL FLOODING POSSIBLE LATER TODAY... .THE MONSOON WILL CONTINUE TO BE ACTIVE TODAY...BRINGING ANOTHER ROUND OF MODERATE TO HEAVY RAINFALL TO PARTS OF SOUTHEAST COLORADO LATER THIS AFTERNOON AND EVENING. COZ076-077-079>086-040200- /O.CON.KPUB.FF.A.0004.110803T2100Z-110804T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- INCLUDING...COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE... TEXAS CREEK...RYE...GREENHORN MTN...WOODLAND PARK...PIKES PEAK... CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY... COLORADO SPRINGS...PUEBLO 1154 AM MDT WED AUG 3 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE. IN SOUTH CENTRAL COLORADO...FREMONT COUNTY AND WET MOUNTAINS. IN SOUTHEAST COLORADO...PUEBLO COUNTY. * FROM 3 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING * SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND EVENING WILL BRING THE THREAT OF FLASH FLOODING TO THE AREA. * POSSIBLE IMPACTS WILL BE STREET FLOODING IN URBAN AREAS...AND ROCK OR MUD SLIDES IN THE MOUNTAINOUS AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
494 WGUS65 KPUB 040133 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 733 PM MDT WED AUG 3 2011 ...HEAVY RAIN WITH LOCAL FLOODING POSSIBLE... .THE MONSOON WILL CONTINUE TO BE ACTIVE...BRINGING ANOTHER ROUND OF MODERATE TO HEAVY RAINFALL TO PARTS OF SOUTHEAST COLORADO THROUGH THE EVENING. COZ076-077-079>086-040400- /O.CON.KPUB.FF.A.0004.000000T0000Z-110804T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- INCLUDING...COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE... TEXAS CREEK...RYE...GREENHORN MTN...WOODLAND PARK...PIKES PEAK... CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY... COLORADO SPRINGS...PUEBLO 733 PM MDT WED AUG 3 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE. IN SOUTH CENTRAL COLORADO...FREMONT COUNTY AND WET MOUNTAINS. IN SOUTHEAST COLORADO...PUEBLO COUNTY. * UNTIL 10 PM MDT THIS EVENING * SCATTERED THUNDERSTORMS THIS EVENING WILL BRING THE THREAT OF FLASH FLOODING TO THE AREA. * POSSIBLE IMPACTS WILL BE STREET FLOODING IN URBAN AREAS...AND ROCK OR MUD SLIDES IN THE MOUNTAINOUS AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
423 WGUS65 KPUB 040346 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 946 PM MDT WED AUG 3 2011 ...FLOOD WATCH HAS BEEN CANCELLED... .THE HEAVY RAIN WHICH RESULTED IN LOCAL FLOODING EARLIER TODAY HAS MOVED OUT OF THE AREA...AND THE FLASH FLOOD THREAT HAS ENDED FOR TONIGHT. COZ076-077-079>086-040500- /O.CAN.KPUB.FF.A.0004.000000T0000Z-110804T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- INCLUDING...COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE... TEXAS CREEK...RYE...GREENHORN MTN...WOODLAND PARK...PIKES PEAK... CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY... COLORADO SPRINGS...PUEBLO 946 PM MDT WED AUG 3 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL COLORADO... SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO HAS BEEN CANCELLED. HEAVY RAINS HAVE MOVED OUT OF THE WATCH AREA. SMALL STREAMS WILL STILL BE RUNNING HIGH OVERNIGHT. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Aug 3, 4:21 AM MDT, 1 hour 5 minutes earlier.
Area forecast discussion, Aug 3, 4:21 AM MDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 421 AM MDT WED AUG 3 2011 .SHORT TERM... (TONIGHT AND WEDNESDAY) ...FLOODING AGAIN POSSIBLE LATER TODAY... CURRENTLY...MCV IS SLOWLY MOVING INTO NW KS AND SW NE. SHOWERS CONTINUE TO DEVELOP IN THE CIRCULATION BEHIND THE COMPLEX...SO WILL KEEP SCT POPS GOING THIS MORNING OVR KIOWA AND N PROWERS COUNTIES. LOOKS FAIRLY DRY W OF I-25...ALTHOUGH LOW LEVEL MOISTURE STILL ROBUST WITH VERY HIGH DEWPOINTS...IN THE 50S EVEN IN THE HIGH VALLEYS. TODAY...MAIN CONCERN WILL BE FOR THE POSSIBILITY OF MORE FLOODING...PARTICULARLY FOR THE AREAS HIT HARDEST YESTERDAY. DEEPEST MOISTURE SHOULD BE MOVING E OF THE AREA TODAY...AND NO SIGNIFICANT DISTURBANCES ARE EXPECTED. HOWEVER...THE MONSOON IS STILL QUITE ACTIVE AND THERE IS A RENEWED BURST OF CONVECTION OVR SRN AZ THAT MAY TRANSLATE TO THE 4 CORNERS AND INTO CO LATER TODAY. LOW LEVEL MOISTURE IS QUITE SIGNIFICANT. HAVE OPTED TO GO FOR A MORE LIMITED FLASH FLOOD WATCH TODAY...FOR THE AREAS THAT GOT AROUND AN INCH OR MORE OF RAIN YESTERDAY...AND WHERE SOME MESOSCALE MODELS ARE SUGGESTING STORMS WILL REFORM LATER THIS AFTERNOON. SO...WATCH RUNS FROM 3PM TO 10PM LOCAL TIME. LATER SHIFT MAY NEED TO ADJUST EXTENT OR TIMING BASED ON UPDATED GUIDANCE. OF PARTICULAR CONCERN ARE SOME OF THE CANYON ROADS LIKE HIGHWAYS 50 AND 24...IN AREAS PRONE TO ROCK SLIDE ACTIVITY. TEMPS SHOULD BE SIMILAR TO YESTERDAY...WITH LIGHT UPSLOPE FLOW OVR THE PLAINS KEEPING US NR GUIDANCE...WHICH IS SLIGHTLY BELOW AVERAGE FOR TEMPS TODAY. STORMS SHOULD WRAP UP AFTER SUNSET TONIGHT...AND COULD SEE SOME PARTIAL CLEARING WITH THE POSSIBILITY OF SOME LOCAL FOG OR BR BY EARLY THU MORNING. ROSE .LONG TERM... (THURSDAY THROUGH TUESDAY) ...WEATHER QUIETS DOWN SOME... THURSDAY AND FRIDAY...MONSOON PLUME STILL OVER COLORADO...SO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL DEVELOP AREA WIDE. AFTERNOON AND EVENING CAPE VALUES GENERALLY BELOW 1000 J/KG...SO MAIN CONCERNS FOR STORMS WILL BE LOCALLY HEAVY RAIN AND GUSTY WINDS. HIGHS SHOULD BE NEAR SEASONAL NORMS...IN THE UPPER 80S TO 90S PLAINS...70S AND 80S HIGH VALLEYS...AND 50S TO 60S MOUNTAINS. SATURDAY AND SUNDAY...MONSOON PLUME DIMINISHES...AND NORTHERN PLAINS SHORTWAVE IS FORECAST TO BRING UPSLOPE FLOW TO THE PLAINS AND ISOLATED TO SCATTERED SHOWERS AND STORMS BOTH AFTERNOONS AND EVENINGS. MEANTIME...WESTERN AREAS MAY EXPERIENCE SOME ISOLATED STORMS BOTH DAYS WITH LIMITED MOISTURE. TEMPERATURES AGAIN WILL BE NEAR SEASONAL NORMS. FOR MONDAY AND TUESDAY...DRIER AIR WORKS INTO THE CENTRAL ROCKIES...YIELDING...AT BEST...ISOLATED SHOWERS AND STORMS IN THE AFTERNOON AND EVENING. MID LEVEL TEMPERATURES ELEVATE A CATEGORY...WHICH IS REFLECTED IN THE GRIDDED FORECAST. && .AVIATION...MAIN CONCERN WILL BE FOR SOME BR AND FOG POSSIBLE AT THE TAF SITES THIS MORN...WHERE AIR IS NEARLY SATURATED AS OF 4 AM MDT. FOG SHOULD CLEAR OUT BY 15Z OR SO. THERE COULD BE SOME HEAVY RAIN LATER THIS AFTERNOON AT BOTH KCOS AND KPUB AS WELL...GENERALLY IN THE 22Z-02Z TIME FRAME. WINDS WILL CONTINUE TO BE RATHER LIGHT...BUT COULD GET A BIT GUSTY IN THE VICINITY OF ANY TS LATER TODAY. SHOULD SEE VFR CONDITIONS RETURN AFTER 03Z OR SO THIS EVENING. ROSE && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 3 PM MDT THIS AFTERNOON THROUGH THIS EVENING FOR COZ076-077-079>086. && 44/13
Hazardous weather outlook, Aug 2, 10:52 PM MDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1052 PM MDT TUE AUG 2 2011 COZ058>089-093>099-040500- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1052 PM MDT TUE AUG 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE OVER SOUTHEAST COLORADO THROUGH THE NIGHT. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER SOUTH CENTRAL COLORADO. WHILE THE POTENTIAL FOR FLASH FLOODING IS DIMINISHING WITH TIME...THE THREAT OF STORMS PRODUCING LOCALLY HEAVY RAINFALL AND FLASH FLOODING WILL CONTINUE INTO THE EARLY MORNING HOURS...MAINLY FROM THE I-25 CORRIDOR WESTWARD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FOR WEDNESDAY...NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE PROBABLE ACROSS PORTIONS OF THE I-25 CORRIDOR AND SOUTHEAST PLAINS. LOCALIZED FLASH FLOODING AND LIGHTNING WILL BE THE MAIN CONCERNS. STORMS WILL ALSO BE POSSIBLE ACROSS THE MOUNTAINS AND HIGH VALLEYS. THURSDAY THROUGH MONDAY...ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED ACROSS SOUTHERN COLORADO. ISOLATED STORMS MAY CONTINUE THROUGH THE OVERNIGHT HOURS. LOCALIZED FLASH FLOODING AND LIGHTNING WILL BE THE MAIN CONCERNS WITH THESE STORMS...PARTICULARLY OVER THOSE AREAS THAT ARE ALREADY SATURATED FROM PREVIOUS RAINS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE TONIGHT OVER ALL OF SOUTH CENTRAL AND SOUTHEAST COLORADO. 50/50
In the hours before
Local storm report, Aug 2, 11:53 PM MDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
1153 PM MDT TUE AUG 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HEAVY RAIN 1 W BONCARBO 37.22N 104.72W
08/02/2011 M1.10 INCH LAS ANIMAS CO TRAINED SPOTTER
STARTED 244 PM...ENDED 315 PM...
0315 PM FLASH FLOOD 1 WSW BONCARBO 37.21N 104.72W
08/02/2011 LAS ANIMAS CO TRAINED SPOTTER
ROAD FLOODING...WATER WASHED OUT PART OF ROAD AROUND A
CULVERT.
0440 PM HEAVY RAIN 5 NNW PETERSON AFB 38.90N 104.72W
08/02/2011 M1.50 INCH EL PASO CO TRAINED SPOTTER
STARTED 410 PM...30 MINUTE ACCUMULATION...STILL RAINING
HARD AT 440 PM...CORRECTED TIME OF EVENT
0530 PM FLASH FLOOD 8 NE COLORADO SPRINGS 38.92N 104.72W
08/02/2011 EL PASO CO BROADCAST MEDIA
STETSON HILLS BLVD AND TUTT BLVD FLOODED BETWEEN
APPROXIMATELY 500 PM AND 530 PM MDT.
0733 PM FLASH FLOOD 2 NW COLORADO SPRINGS 38.85N 104.85W
08/02/2011 EL PASO CO BROADCAST MEDIA
WATER RESCUE AT 19TH AND HENDERSON ON WEST SIDE OF
COLORADO SPRINGS. 2 FEET OF WATER OVER ROAD. SEVERAL
VEHICLES STUCK.
0739 PM FLASH FLOOD 5 SE COLORADO SPRINGS 38.78N 104.76W
08/02/2011 EL PASO CO TRAINED SPOTTER
2 INCHES WATER IN ROADWAY ON SOUTH ACADEMY BLVD BETWEEN
HANCOCK AND ASTROZON BLVD.
0802 PM FLASH FLOOD 5 NE COLORADO SPRINGS 38.88N 104.76W
08/02/2011 EL PASO CO BROADCAST MEDIA
WATER RESCUE AT ACADEMY AND AMERICAN. 2 KIDS SWEPT AWAY
BY WATER WHILE PLAYING IN A DRAINAGE HAVE BEEN RESCUED BY
FIRE DEPARTMENT AND CHECKED OUT BY MEDICAL.
&&
LWALRODThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 6:04 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero, Pueblo | 56 min |
| Aug 2, 6:10 PM MDT | Flash Flood Warning | PUB | Baca, Las Animas, Otero | 3 hr |
| Aug 2, 7:56 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Aug 2, 8:04 PM MDT | Areal Flood Advisory | PUB | Bent, Prowers | 3 hr |
| Aug 2, 8:06 PM MDT | Areal Flood Advisory | PUB | Crowley, Kiowa, Otero | 3 hr |
| Aug 2, 9:27 PM MDT | Areal Flood Advisory | PUB | Kiowa | 2 hr |
| Aug 2, 9:34 PM MDT | Areal Flood Advisory | PUB | El Paso, Pueblo | 5 hr |
| Aug 3, 5:20 AM MDT | River Flood Warning | PUB | Pueblo | 78 min |
| Aug 3, 1:35 PM MDT | Areal Flood Advisory | PUB | Las Animas | 3 hr |
| Aug 3, 2:40 PM MDT | Areal Flood Advisory | PUB | Las Animas | 62 min |
| Aug 3, 3:35 PM MDT | Flash Flood Warning | PUB | Las Animas | 3 hr |
| Aug 3, 3:50 PM MDT | Areal Flood Advisory | PUB | Fremont | 2 hr |
| Aug 3, 4:19 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Fremont | 41 min |
| Aug 3, 4:47 PM MDT | Flash Flood Warning | PUB | Teller | 2 hr |
| Aug 3, 4:52 PM MDT | Flash Flood Warning | PUB | Custer, Fremont, Pueblo, Saguache | 3 hr |
| Aug 3, 5:17 PM MDT | Flash Flood Warning | PUB | El Paso, Teller | 2 hr |
Nearby
Flash Flood Watches in Colorado, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.